MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930040
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter name and email address are not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure with the target on the internal carotid artery (ica), the physician tried to resheath after deciding that the complaint coil, a 3.00mm x 4.00cm galaxy g3 mini (glm930040 / 30393183) due to an ¿improper¿ choice during the procedure, but the device failed to be resheathed and the introducer was split.There was no resistance at any time during the advancement of the complaint coil through the microcatheter; it was not necessary to remove the microcatheter from the target.It was reported that there was no procedure delay as a result of the reported issue; there was no report of any patient adverse event or complication.The procedure was successfully completed.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 3.00mm x 4.00cm galaxy g3 mini was received.Visual inspection was performed.It was noted that the introducer is in a split condition, causing the device positioning unit (dpu) to protrude from the noted split area.This condition precluded the embolic coil to be moved through or removed from the introducer.No other damages or anomalies were observed during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil was observed to be in a stretched condition.Although functional test could be conducted, the finding noted on the introducer is consistent with the event reported ¿the introducer sheath was spoiled¿.The stretched coil precluded the advancement through the introducer which might have prompted the user to apply force during the resheathing and led to the dpu to protrude through the introducer.The reported issue documented in the complaint was confirmed, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30393183) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rotating hemostasis valve (rhv) too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the observed stretched condition of the embolic coil component cannot be conclusively determined; however, it is possible that some force may have been inadvertently applied during the attempt to resheath the coil that may have resulted in the embolic coil component stretching as noted during the microscopic inspection.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3.00mm x 4.00cm galaxy g3 mini coil left the manufacturing facility with the embolic coil in stretched condition as observed under microscopic magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure with the target on the internal carotid artery (ica), the physician tried to resheath after deciding that the complaint coil, a 3.00mm x 4.00cm galaxy g3 mini (glm930040 / 30393183) due to an ¿improper¿ choice during the procedure, but the device failed to be resheathed and the introducer was split.There was no resistance at any time during the advancement of the complaint coil through the microcatheter; it was not necessary to remove the microcatheter from the target.It was reported that there was no procedure delay as a result of the reported issue; there was no report of any patient adverse event or complication.The procedure was successfully completed.The complaint device was returned for analysis.During the microscopic inspection, the coil was observed to be in a stretched condition.Based on the result of the product analysis completed on 04-may-2022, the event has been deemed reportable as a "malfunction.".

Brand Name
GALAXY G3 MINI 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14292707
Report Number3008114965-2022-00321
Device Sequence Number1559761
Product Code KRD
UDI-Device Identifier10886704080329
UDI-Public10886704080329
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberGLM930040
Device Catalogue NumberGLM930040
Device Lot Number30393183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Initial Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown